Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 122, NWS Milwaukee, WI

August 6, 20004 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 6, 2000, 2:59 PM CDT for 4 counties in Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 6, 2000, 2:59 PM CDT (19:59 UTC)
Expired
Aug 6, 2000, 4:00 PM CDT
In force
61 min
Issued by
NWS Milwaukee, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dodge County, WI, Jefferson County, WI, Washington County, WI, Waukesha County, WI

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 1:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2000-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2000-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WUUS53 KMKX 062000
SVRMKE
WIC027-055-131-133-062100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE-SULLIVAN WI
259 PM CDT SUN AUG 6 2000

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN
  DODGE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 400 PM CDT

* AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF WATERTOWN...MOVING EAST AT
  45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OCONOMOWOC AT 305 PM CDT.
  OKAUCHEE LAKE AT 310 PM CDT.
  HARTLAND AT 315 PM CDT.
  HARTFORD AT 320 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH
THESE STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS
PASSED.

LAT...LON 4331 8889 4303 8876 4311 8812 4341 8809

DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:13 PM CDT, 46 minutes earlier.

Area forecast discussion, Aug 6, 2:13 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
213 PM CDT SUN AUG 6 2000

FORECAST FOCUS ON SEVERE THUNDERSTORM ACTIVITY THIS EVENING/TONIGHT.

COLD FRONT OVER WESTERN WISCONSIN HAS SLOWED UP A BIT WITH LITTLE
MOVEMENT DURING THE PAST FEW HOURS. THIS MEANS THE CHANCE FOR
SHOWERS/THUNDERSTORMS WILL LINGER TONIGHT IN SOUTHEAST WISCONSIN.
CURRENT ACTIVITY ON THE DOPPLER WARRANTS SCATTERED PRECIPITATION
WORDING AS OPPOSED TO CHANCE. WARMING...INSTABILITY...AND HIGH DEW
POINTS HAVE COME TOGETHER TO PUT SOUTHERN WISCONSIN UNDER A SEVERE
THUNDERSTORM WATCH.

ALL MODELS PROG FRONT TO MOVE THROUGH SOUTHEAST WISCONSIN AROUND
MIDNIGHT. ONCE THIS FRONT MOVES THROUGH...A BRIEF RIDGE OF HIGH
PRESSURE WILL PROVIDE A WARM DRY MONDAY.

ALL MODELS DRAG A WARM FRONT THROUGH SOUTHERN WISCONSIN MONDAY
NIGHT...WITH A BAND OF PRECIPITATION FORMING OVER IA/SRN MN THEN
MOVING EWD TOWARD WI. HOWEVER...MODELS DIFFER ON LOCATION OF
PRECIPITATION. ETA BRINGS THE BULK OF THE PRECIPITATION OVER
NORTHERN ILLINOIS. NGM BRINGS THE PRECIPITATION THROUGH CENTRAL
WISCONSIN. WHILE THE AVN BRINGS THE RAIN THROUGH SOUTHERN
WISCONSIN. WILL GO WITH THE MIDDLE OF THE ROAD HERE AND BRING THE
RAIN THROUGH SOUTHERN WISCONSIN MONDAY NIGHT...LASTING ALL DAY
TUESDAY.

.UWNMS...OUT TO LUNCH AS FAR AS PRECIP...HAS PRECIP OVER WISCONSIN
ON MONDAY. WITH ABSOLUTELY NO PRECIP OVER WISCONSIN ON MONDAY NIGHT.

.MKX...NONE.

KURIMSKI

In the hours before

Special weather statement, Aug 6, 2:23 PM CDT, 36 minutes before
WIZ063-062000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
223 PM CDT SUN AUG 6 2000

...STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN DANE COUNTY...

AT 2:20 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN DANE COUNTY.
SOME CITIES LIKELY TO BE AFFECTED THROUGH 3:00 PM ARE FITCHBURG...
OREGON...STOUGHTON...COTTAGE GROVE...DEERFIELD AND ROCKDALE.
PERSONS IN THESE AREAS CAN EXPECT TORRENTIAL RAINS TO ONE INCH IN A
SHORT PERIOD OF TIME...HAIL TO ONE HALF INCH AND WIND GUSTS TO 57
MPH.

GD
Special weather statement, Aug 6, 2:44 PM CDT, 15 minutes before
WIZ064-062015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
244 PM CDT SUN AUG 6 2000

...STRONG THUNDERSTORMS APPROACHING WESTERN JEFFERSON COUNTY...

AT 2:40 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS APPROACHING WESTERN JEFFERSON COUNTY. SOME
CITIES LIKELY TO BE AFFECTED ARE LAKE MILLS...LAKE RIPLEY...JOHNSON
CREEK AND JEFFERSON THROUGH 3:15 PM CDT. PERSONS IN THESE AREAS CAN
EXPECT TORRENTIAL RAINS TO ONE INCH IN A SHORT PERIOD OF TIME...HAIL
TO ONE HALF INCH AND WIND GUSTS TO 50 MPH. SEEK SAFE SHELTER IF
THREATENING WEATHER APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT UNTIL 7:00 PM CDT.

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:54 PM CDTSevere Thunderstorm WarningMKXGreen66 min
Aug 6, 2:07 PM CDTTornado WarningMKXGreen, Rock68 min
Aug 6, 3:12 PM CDTSevere Thunderstorm WarningMKXWalworth63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.